Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 23, NWS San Angelo, TX

April 7, 200624 counties in Texas

NWS San Angelo, TX issued this red flag warning at Apr 7, 2006, 3:47 AM CDT for 24 counties in Texas. It took effect at Apr 7, 2006, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2006, 3:47 AM CDT (08:47 UTC)
In effect from
Apr 7, 2006, 11:00 AM CDT
Expired
Apr 7, 2006, 7:00 PM CDT
In force
8 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4794 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 7, 3:31 AM CDT, 16 minutes earlier.

Area forecast discussion, Apr 7, 3:31 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
331 AM CDT FRI APR 7 2006

.SHORT TERM...
LOOKS LIKE ONE MORE DAY OF WARM AND WINDY CONDITIONS AS A LOW
PRESSURE SYSTEM SLOWLY PULLS OUT OF THE PLAINS TODAY. SFC DRYLINE
REMAINS STALLED ACROSS CENTRAL TX ALONG I-35 THIS MORNING. THE
DRYLINE SHOULD MAKE SOME MORE EASTWARD PROGRESS TODAY AS SFC LOW
PRESSURE IN S NEBRASKA PUSHES EAST. GFS/NAM 00Z INITIALIZATIONS
SEEM NOT TO RESOLVE A DEEP ENOUGH LOW PRESSURE WHICH MAY RESULT
IN A WEAKER PRESSURE GRADIENT AND WINDS OVER THE REGION. THE 06Z
RUC SEEMS TO HAVE A BETTER HANDLE ON THIS WHICH SUPPORTS STRONGER
WINDS IN THE 25-30KT RANGE LATE THIS MORNING. ALSO ANOTHER POTENT
SHORTWAVE LOCATED OVER THE ROCKIES SHOULD DIVE INTO THE BOTTOM OF
THE UPPER TROUGH OVER THE PLAINS. THIS SHORTWAVE MAY ALSO AID IN
TIGHTENING THE PRESSURE GRADIENT AS WELL. FEEL PRESSURE GRADIENT
WILL BE TIGHT ENOUGH TO SUPPORT STRONG WINDS SO WIND ADVISORY IS
NEEDED FOR BIG COUNTRY...CONCHO VALLEY AND HEARTLAND. WITH DRY
AIR IN PLACE...ALSO NEED RED FLAG WARNING FOR ALL AREAS. WINDS
SHOULD EXCEED CRITERIA ESPECIALLY IN THE BIG COUNTRY AND RELATIVE
HUMIDITY SHOULD BE BELOW 20 PERCENT.

DESPITE THE POOR INITIALIZATION OF THE NAM...MODELS CONTINUE TO
SUGGEST A STRONG COLD FRONT TO PUSH THROUGH FRI NIGHT WITH THE
NAM THE COLDEST BETWEEN IT AND THE GFS. COLD ADVECTION SHOULD
CONTINUE MOST OF SATURDAY WHICH WILL HOLD TEMPERATURES INTO THE
UPPER 60S TO LOW 70S FOR MOST AREAS. LOW TEMPS WILL FALL BACK
INTO THE 40S. UPPER LEVEL RIDGING SHOULD SPREAD OVER THE AREA
THROUGH THE WEEKEND AS ANOTHER UPPER TROUGH DIGS OFF THE
CALIFORNIA COAST. EARLY NEXT WEEK SFC HIGH PRESSURE SHOULD SHIFT
EAST ALLOWING FOR SOME RETURN FLOW OFF THE GULF. WITH THE FRONT
PUSHING WELL INTO THE GULF...MOISTURE SHOULD BE SLOW TO RETURN.

.LONG TERM...
EARLY NEXT WEEK GFS/ECMWF AGREE WITH ONE INITIAL SHORTWAVE TROUGH
SCREAMING INTO THE PLAINS ON MONDAY WITH MEAN TROUGH SITUATED OFF
THE CALIFORNIA COAST. MODELS SEEM QUITE CONTENT TO KEEP A MEAN
TROUGH OFF THE CALIFORNIA COAST THROUGH MUCH OF NEXT WEEK WHICH
KEEPS UPPER RIDGING OVER MUCH OF THE PLAINS. EXPECT TEMPERATURES
TO REBOUND WELL INTO THE 80S FOR MAX TEMPS DURING THE WEEK.
FORECASTED TEMPS ARE CLOSE TO GUIDANCE...BUT A PERHAPS A COUPLE
OF DEGREES WARMER ON MAX TEMPS AS LOW LEVEL FLOW WILL MAINLY BE
FROM THE SOUTH AND SOUTHWEST. THIS MAY ALLOW FOR ESTABLISHED
ELEVATED MIX LAYER TO MIX DOWN RESULTING IN WARMER TEMPS THAN
WHAT GUIDANCE SUGGESTS. WILL TRY NOT TO GET TOO CARRIED AWAY AS
THERE IS GOOD AGREEMENT WITH GFS ENSEMBLE MOS NUMBERS...BUT STILL
THINK TEMPS COULD WARM INTO THE UPPER 80S ESPECIALLY TOWARDS MID
WEEK. RAIN CHANCES LOOK SLIM TO NONE AS ANY SHORTWAVE TROUGHS
LOOK TO PUSH INTO THE CENTRAL PLAINS AND ATMOSPHERE SHOULD BE
SUFFICIENTLY CAPPED BY ELEVATED MIXED LAYER WITH 700MB TEMPS
RUNNING 8C-10C. THIS WILL ALSO BE AIDED BY THE FACT THAT MOISTURE
WILL BE SLOW TO RETURN AND WILL BE SHALLOW AT BEST ESPECIALLY IN
THE BEGINNING OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE      83  45  66  47 /   0   0   0   0
SAN ANGELO   86  46  71  47 /   0   0   0   0
JUNCTION     90  45  73  46 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM FRIDAY TO 7 PM FRIDAY FOR THE
FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...
CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE...MASON...
MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER...
SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...AND
TOM GREEN.

WIND ADVISORY FROM 11 AM FRIDAY TO 7 PM FRIDAY FOR THE FOLLOWING
ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...FISHER...
HASKELL...IRION...JONES...MCCULLOCH...NOLAN...RUNNELS...SAN
SABA...SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...AND TOM
GREEN.

&&

23/10
Hazardous weather outlook, Apr 6, 2:56 PM CDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
256 PM CDT THU APR 6 2006

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-072000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
256 PM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS WEST
CENTRAL TEXAS THROUGH EARLY THIS EVENING...AS GUSTY WEST WINDS AND
LOW RELATIVE HUMIDITIES PREVAIL. WIND SPEEDS WILL WEAKEN BY MID EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTER A LULL IN THE WINDS LATE TONIGHT...WIND SPEEDS WILL PICK UP
AGAIN ON SUNDAY AS A COLD FRONT MOVES THROUGH THE AREA. DANGEROUS
FIRE WEATHER CONDITIONS WILL AGAIN BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:00 AM CDTWind AdvisorySJTBrown, Callahan, Coke, Coleman, Concho, Fisher and 12 more18 hr

Nearby

Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.